MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER
Catalog Number DR80810
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a pta balloon catheter would not fully withdraw through the sheath.The balloon become stuck in the sheath and necessitated removal of both the balloon and sheath together.It was further alleged that the balloon detached upon removing the balloon and sheath.Reportedly, the health care provider used a larger balloon catheter and sheath to continue the procedure.The patient was reported as doing fine post procedure.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found the device returned stuck in the users introducer sheath.The distal end of the sheath was flared, and the balloon material was prolapsed over the distal tip.Therefore, the investigation is confirmed for the reported retraction issues.Additionally, a complete break at the proximal balloon butt joint was identified; the inner guidewire lumen was intact.Therefore, the investigation is confirmed for a break.It is likely that the retraction issues led to the catheter break at the butt joint.However, the definitive root cause for the retraction issues could not be determined based upon the available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7442068
Report Number2020394-2018-00408
Device Sequence Number1146561
Product Code DQY
UDI-Device Identifier00801741059360
UDI-Public(01)00801741059360
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDR80810
Device Lot Number93NC0189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR
Patient Weight137